Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 38, Issue 2, Fall 1997  pp. 323-328.

Equivalent invariant subspace problems

Authors Carlos S. Kubrusly
Author institution: Catholic University - PUC/RJ; and National Laboratory for Scientific Computation - LNCC, 22290-160, Rio de Janeiro, BRAZIL

Summary:  An elementary proof for the equivalence of two open questions for Hilbert-space operators is established: every contraction that does not belong to the class $\mathcal C_{00}$ has a nontrivial invariant subspace if and only if every contraction which is a quasiaffine transform of a unitary operator has a nontrivial invariant subspace.

Contents    Full-Text PDF